Ohio, 2003

Flooding in Ohio, March 13, 2003

March 13, 2003 · NWS ILN · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 13, 3:49 AM EST, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 13, 3:49 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
349 AM EST THU MAR 13 2003

CLOUDS OVERSPREADING THE AREA THIS MORNING IN ADVANCE OF LOW
PRESSURE OVER SOUTHERN ILLINOIS.  LIGHTNING HAS PUSHED AS FAR NORTH
AS NORTHERN INDIANA.  WILL CARRY THUNDER FOR ALL ZONES BASED ON
CURRENT PROGRESSION.  ETA SNDG FOR CVG AT 12Z HAS 120 J/KG PROGGED
FOR THE 925 PARCEL.  CMH AND DAY SHOW LESSER AMOUNTS OF ELEVATED
INSTABILITY.  THE RAIN WILL END NE TO SE ACROSS THE AREA LATE THIS
MORNING INTO THE AFTERNOON.

HIGHS TODAY WILL BE EARLY FOR THE NORTHERN HALF OF THE FORECAST
AREA...AS THE LOW TRACKS ACROSS THE SLOWLY SAGGING BOUNDARY NOW
STRETCHED ACROSS NORTH CENTRAL OHIO AND INDIANA.  NORTH OF THE
BOUNDARY TEMPS QUICKLY FALL INTO THE 30S.  IN THE SOUTH...TEMPS WILL
REACH THE 50S BEFORE FALLING MID TO LATE AFTERNOON.

LOOKING AT CURRENT CLOUD COVER BEHIND THE LOW...FCST RH FIELDS AND
SAT PR DEF PROFILES...HAVE PUSHED THE CLEARING BACK A BIT.  IN THE
FAR NW...PARTIAL CLEARING MAY OCCUR BY LATE AFTERNOON...BUT WILL
OCCUR IN THE EVENING FOR MOST OF THE FCST AREA.  THE FAR SE MAY HAVE
WAIT UNTIL AFTER MIDNIGHT.  ALSO...THE SOUNDING PROFILES SHOW LOW
LEVEL MOISTURE PERHAPS BEING TRAPPED BELOW SINKING AIR ALOFT...WITH
A DEEPER LAYER OF MOISTURE IN THE SOUTH. STILL...WILL BE OPTIMISTIC
WITH CLOUD COVER AT THIS POINT.

GUIDANCE TEMPS HAVE GONE DOWN A BIT FOR FRIDAY...BUT TEMPS SHOULD BE
IN THE 50S OR NEAR 50 IN THE NORTH AS THE WAA LOOKS TO BE SOMEWHAT
DELAYED. WILL CONTINUE WITH GENERAL WARMING TREND HEADING INTO NEXT
WEEK.

.ILN...NONE.

CENTER
Hazardous weather outlook, Mar 13, 6:35 AM EST, 1 hour 41 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
635 AM EST THU MAR 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

THUNDERSTORMS ARE POSSIBLE TODAY AS LOW PRESSURE MOVES EAST ACROSS
THE AREA BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Logan

When
March 13, 8:16 AM EST to 8:55 AM EST
Where
Logan forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

Heavy rain combined with snowmelt to cause minor flooding of roadways during the morning.

Flood, Darke

When
March 13, 10:27 AM EST to 11:00 AM EST
Where
Darke forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

Heavy rain combined with snowmelt to cause minor flooding of roadways during the morning.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344506, 5344507.